MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC CURVED SUCTION 90 9733451 EM ENT; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC CURVED SUCTION 90 9733451 EM ENT; INSTRUMENT, STEREOTAXIC
Model Number 9733451
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.Lot number and manufacture date were not available on the date of filing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that during the verify instruments task of a fess procedure they were having trouble verifying some of their instruments.They tried two different trays, and some of the instruments were not verifying properly, while others (such as the straight suction) verified with no trouble.The site mentioned the 90 degree suction and ostium seeker, but there were others with problems as well.The site checked metal interference values, and they were less than 1.0.The site continued with instruments that they could verify.There was no reported impact on patient outcome.There was a delay to the procedure of less than one hour.Additional information was received: the two instruments involved were the 90 degree suction and the 70 degree suction.The manufacturer representative (rep) stated that the tips of the instruments looked bent and there was difficulty verifying the instruments.The instruments eventually verified.The rep stated he was told that the instruments would not verify properly.The rep stated that when he went to check the instruments they looked bent but were not bent enough to be considered damaged.The rep stated that he had no problem verifying the instruments when he checked them, and he has been in cases since this time and the instruments had been working without an issue.The site stated they would not replace the instruments at this time.

Brand Name
CURVED SUCTION 90 9733451 EM ENT
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8564535
Report Number1723170-2019-02041
Device Sequence Number16252788
Product Code HAW
UDI-Device Identifier00763000053383
UDI-Public00763000053383
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733451
Device Catalogue Number9733451
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight78